Just diagnosed with Hypothyroidism and a singer too

Just diagnosed with Hypothyroidism and a singer too

Hi all, I am new to this site. I was just diagnosed with this last week and have been on Levothyroxine (50 mcg's) since last Tuesday. I too am a lead singer in our band and I have noticed for a while now that my voice gets hoarse and comes and goes. I get nervous on stage because I never know when I am going to have a voice or not. My doctor said that the thyroid can really mess up your voice if it is not functioning right and I am beginning to believe her. I am hoping that this medication will make me feel better and give me more energy and my voice back. We have concerts almost every weekend and I just have to bathe my throat in honey lemon tea both before, during and after. If anyone else has any solutions out there that I can try, please let me know. Always searching.

6 Replies

  • Welcome to the forum, SecretSquirrel5276.

    It takes 7-8 days for Levothyroxine to be absorbed before it starts working and up to six weeks to feel the full impact of the dose. You should have a follow up thyroid test in 6-8 weeks to check levels in case you need a dose increase. Leave 24 hours been last dose and blood draw which should be a fasting test (except water) and early in the morning as TSH is highest then and lower after food and drink.

    For maximum absorption Levothyroxine should be taken with water on an empty stomach, one hour before, or two hours after food and drink, two hours away from other medication and supplements and, four hours away from iron, calcium, vitamin D and oestrogen.


  • Thanks so much Clutter for all this information. This is good to know with the testing and all. This is what I have been doing so far on how I am taking my Levo. This is my 7th day on the medication and I feel a little bit better and have lost a 1/2 lb. I know it is not much but at least I am not gaining. (lol) I was worried about that. So I am ecstatic right now. Thanks again and hope you have a good rest of the evening! :)

  • My voice was hoarse also. I did clear up after a bit of time and getting on the right dose. Hang in there. All the best! Susita

  • Thanks so much 5858. Greatly appreciate your thoughts. Take care and have a great rest of the evening. :)

  • Always wish the best for everyone......and I hope you will be feeling better soon.....xoxoxoxoxoxo

  • I do the same. Thanks so much 5858. Greatly appreciate it. Starting to have a little more energy so that is always a good thing because I am usually very busy with work and the band and our church, etc. Hopefully this will improve as I continue to take the meds. And I have even lost 3 lbs. so I am happy and starting to see some results with this medication. Not that I needed to lose a lot of weight because I am still a size 6 but you just know when you put on some extra weight and it just makes you feel uncomfortable. Ugh!!! Xoxoxo back. Many blessings to you.

You may also like...